Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 6, NWS Miami, FL

April 10, 2004Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 10, 2004, 7:34 PM EDT for Broward County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2004, 7:34 PM EDT (23:34 UTC)
Expired
Apr 10, 2004, 8:00 PM EDT
In force
26 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Broward County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2004-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2004-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
759 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WUUS52 KMFL 102334
SVRMIA
FLC011-110000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
734 PM EDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BROWARD COUNTY IN SOUTHEAST FLORIDA

* UNTIL 800 PM EDT

* AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS.  THIS
  STORM WAS LOCATED OVER CENTRAL BROWARD COUNTY...OR ABOUT 14 MILES
  WEST OF WESTON...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN IN...
  RURAL CENTRAL BROWARD COUNTY ALONG ALLIGATOR ALLEY THROUGH 800 PM  
  EDT.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 2625 8069 2604 8062 2601 8044 2630 8045

$$

HANDEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 5:00 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 10, 5:00 PM EDT, 2 hours 34 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
500 PM EDT SAT APR 10 2004

.UPDATE...SEA BREEZE SHOWING UP NICELY ON VISIBLE SATELLITE/MIAMI
RADAR THIS AFTERNOOON. TEMPERATURES AROUND 90 DEGREES OVER THE
INTERIOR ALONG WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70 ACROSS THE
FORECAST AREA. THIS RESULTS IN CAPE VALUES AROUND 2500 J/KG AS SOME
SLIGHT MID LEVEL COOLING IS TAKING PLACE. RUC AND GFS POSITIONING OF
UPPER LEVEL FEATURES IS IN QUESTION...AS THEY DONT MATCH UP VERY
WELL WITH SATELLITE INTERPRETATION. THE MESOETA SEEMS TO HAVE A
PRETTY GOOD HANDLE ON BOTH UPPER LEVEL AND LOW LEVEL FEATURES AT
THIS MOMENT...AND THEREFORE PREFER ITS SOLUTION. EXPECT
ISOLATED/SCATTERED THUNDERSTORMS TO DEVELOP SOMEWHERE FROM THE
MICCOSUKEE RESERVATION TO CENTRAL PALM BEACH COUNTY WITHIN THE NEXT
HOUR OR TWO. UPPER LEVEL WINDS OUT OF THE WEST MAY BRING A FEW OF
THESE TOWARD THE METRO AREAS...WITH NORTHERN ZONES SEEING THE BEST
PROBABILITY. WILL ISSUE UPDATE TO MENTION ISOLATED EVENING
THUNDERSTORMS INTERIOR AND EAST COAST RATHER THAN JUST CURRENT
MENTION OF ISOLATED SHOWERS.

.PREVIOUS DISCUSSION...DRIER AIR MOVED OVER FROM THE WEST TODAY AS
INDICATED IN THE GPSMET DATA.  WE ARE IN THE PROCESS OF TURNING OUR
LOW LEVEL FLOW AROUND TO THE SOUTHEAST WHICH SHOULD BE ESTABLISHED
BY TOMORROW.  THIS IS RESPONSE TO THE SURFACE LOW THAT IS DEVELOPING
OVER THE SOUTHERN U. S.  IT APPEARS THIS DEVELOPMENT WILL NOT
ACTUALLY BECOME SIGNIFICANT UNTIL SUNDAY NIGHT.  IN THE MEANTIME
AFTER THE AFTERNOON HEATING STOPS TODAY ANY AFTERNOON CONVECTION
WILL QUICKLY DISSIPATE SO WILL LEAVE OUT RAIN TONIGHT. WITH LIGHT
WINDS AND STILL A LOT OF LOW LEVEL MOISTURE WE SHOULD HAVE SOME MORE
FOG/SMOG TONIGHT.  DESPITE TODAYS DRYING WE SHOULD HAVE ENOUGH
MOISTURE AROUND IN THE LOWER LEVELS TOMORROW FOR A FEW AFTERNOON
SHOWERS WITH THE EASTERLY FLOW FAVORING THE WESTERN ZONES.  WITH
MORE THAN ONE UPPER WAVE MOVING AROUND THE UPPER TROUGH OVER THE
WESTERN U.S. IT WOULD APPEAR BY LATE SUNDAY NIGHT WE COULD HAVE A
PRE-FRONTAL TROUGH MOVE INTO OUR ZONES AND ACROSS THEM DURING
MONDAY.  BY TUESDAY THE COLD FRONT THAT IS ASSOCIATED WITH THE FULLY
DEVELOPED SURFACE LOW OVER THE EASTERN U.S. SHOULD MOVE THROUGH OUR
ZONES. SO OUR FIRST THREAT OF RAIN WOULD BE WITH THE PRE-FRONTAL
TROUGH ON MONDAY.  THE UPPER SUPPORT IS NOT AS STRONG FOR THIS
FEATURE SO THE PROBABILITIES WILL NOT BE AS HIGH.  BY TUESDAY THE
LOW LEVEL FORCING WITH THE COLD FRONT WILL BE GOOD AND SO WILL RAISE
THE PROBABILITIES SINCE THIS IS THE FEATURE THAT WILL BE MORE LIKELY
TO HAVE THE UPPER AIR ASSOCIATED WITH IT.  AFTER THE COLD FRONT WE
SHOULD REMAIN DRY THROUGH MOST OF THE REMAINDER OF THE FORECAST
PERIOD.  WE SHOULD SEE THE UPPER RIDGE BUILD TO OUR WEST AND THUS
SUPPRESS ANY CHANCE OF CONVECTION.  ALTHOUGH THE SURFACE RIDGE
SHOULD MOVE INTO THE ATLANTIC BY FRIDAY AND WE WILL RETURN TO LOW
LEVEL EASTERLY FLOW.  THE DEEP MOISTURE SHOULD REMAIN IN THE
ATLANTIC ASSOCIATED WITH THE UPPER TROUGH THAT HAS BEEN OVER THE
WESTERN ATLANTIC FOR SEVERAL WEEKS.  NORMALLY WE COULD EXPECT TO SEE
SOME EAST COAST NIGHTTIME SHOWERS BY NEXT WEEKEND HOWEVER WILL WAIT
TO SEE JUST HOW WELL ESTABLISHED THE SURFACE RIDGE BECOMES BEFORE
ADDING THESE INTO THE EXTENDED. RELATIVELY COOL AIR BEHIND THIS COLD
FRONT HOWEVER ITS TRAJECTORY OVER THE GULF OF MEXICO SHOULD HELP
MODIFY IT SO WE WILL NOT FEEL ITS FULL EFFECT.
&&

.MARINE...THE LAST OF THE GOOD BOATING WEATHER TONIGHT.  THEN WITH
THE INTENSIFICATION OF THE LOW SUNDAY THE WINDS WILL SLOWLY INCREASE
THROUGHOUT THE DAY.  AFTER THAT WE SHOULD EITHER BE IN EXERCISE
CAUTION OR SMALL CRAFT CONDITIONS THROUGH MOST OF NEXT WEEK IN
ASSOCIATION WITH EITHER THE COLD FRONT OR THE STRONG SURFACE HIGH.
&&

.FIRE WEATHER...NO HIGHLIGHTS WITH DEW POINTS REMAINING IN THE MID
60S TO LOWER 70S RANGE THROUGH THE SHORT TERM.
&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH   71 85 75 84 / 20 10 00 50
FORT LAUDERDALE   71 86 74 87 / 20 10 00 50
MIAMI             72 87 74 88 / 20 10 00 50
NAPLES            72 86 71 83 / 20 10 20 50
&&

.MFL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 10, 11:45 AM EDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
1145 AM EDT SAT APR 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA
FLZ068-072-074-102100-
BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN-
1145 AM EDT SAT APR 10 2004

.DAY ONE...THIS AFTERNOON.

...SCATTERED THUNDERSTORMS THIS AFTERNOON...

SCATTERED THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON OVER THE EAST
COAST METRO REGIONS OF SOUTH FLORIDA...DUE TO THE COMBINATIONS OF AN
WEAK LOW LEVEL TROUGH OVER LAKE OKEECHOBEE REGION...AND THE
DEVELOPMENT OF THE EAST COAST SEA BREEZE.

A FEW OF THE THUNDERSTORMS COULD BE STRONG LATE THIS AFTERNOON OR
EARLY EVENING WHERE THE EAST AND WEST COAST SEA BREEZES COLLIED. ANY
THUNDERSTORM THAT DOES BECOME STRONG WILL HAVE FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES...HEAVY RAINFALL...WIND GUSTS UP TO 50
MPH...AND SMALL HAIL.

IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING
UNTIL THE STORMS HAVE PASS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHERN GULF OF MEXICO
AND DEEP SOUTH THROUGH SUNDAY...PUSHING A COLD FRONT INTO FLORIDA
EARLY NEXT WEEK. MOIST...UNSTABLE AIR AHEAD OF THE COLD FRONT WILL
INCREASE THE CHANCES FOR STRONG THUNDERSTORMS OVER SOUTH FLORIDA
MONDAY THROUGH TUESDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

FLZ063-066-067-070-071-073-102100-
EASTERN COLLIER-GLADES-HENDRY-PALM BEACH WESTERN-WESTERN BROWARD-
WESTERN DADE-
1145 AM EDT SAT APR 10 2004

.DAY ONE...THIS AFTERNOON

...ISOLATED THUNDERSTORMS THIS AFTERNOON...

ISOLATED THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON OVER THE
INTERIOR REGIONS OF SOUTH FLORIDA BEFORE DISSIPATING THIS
EVENING...DUE TO THE COMBINATIONS OF AN WEAK LOW LEVEL TROUGH OVER
LAKE OKEECHOBEE REGION...AND THE DEVELOPMENT OF THE WEST COAST SEA
BREEZE.

ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE CLOUD TO GROUND LIGHTNING
STRIKES...WIND GUSTS UP TO AROUND 30 MPH...AND BRIEF HEAVY RAINFALL.
IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING
UNTIL THE STORMS HAVE PASS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHERN GULF OF MEXICO
AND DEEP SOUTH THROUGH SUNDAY...PUSHING A COLD FRONT INTO FLORIDA
EARLY NEXT WEEK. MOIST...UNSTABLE AIR AHEAD OF THE COLD FRONT WILL
INCREASE THE CHANCES FOR STRONG THUNDERSTORMS OVER SOUTH FLORIDA
MONDAY THROUGH TUESDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

FLZ069-075-0102100-
MAINLAND MONROE-WESTERN COLLIER-
1145 AM EDT SAT APR 10 2004

.DAY ONE...THIS AFTERNOON

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHERN GULF OF MEXICO
AND DEEP SOUTH THROUGH SUNDAY...PUSHING A COLD FRONT INTO FLORIDA
EARLY NEXT WEEK. MOIST...UNSTABLE AIR AHEAD OF THE COLD FRONT WILL
INCREASE THE CHANCES FOR STRONG THUNDERSTORMS OVER SOUTH FLORIDA
MONDAY THROUGH TUESDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:13 PM EDTSpecial Marine WarningMFL92 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.